Page 3 of 4 FirstFirst 1234 LastLast
Results 21 to 30 of 32

Thread: Supplements/Vitamins Question - for depression page 3

  1. #21
    jenn26point2's Avatar
    jenn26point2 is online now Senior Member
    Join Date
    Mar 2012
    Location
    Iowa
    Posts
    7,692
    Primal Fuel
    Quote Originally Posted by Sunnivara View Post
    I got good results with rhodiola rosea and SAM-e.
    Also, research all the side effects of any medications you are taking, even if they are non-prescription. I had a horrible bout of depression not long ago and discovered it was the Claritin I'd recently started taking. Depression went away when I quit it. I tried it again later and the depression came back. Quit again and was fine. Going to stay far away from that stuff now.
    I also got really depressed once when put on the antibiotic Flagyl. My husband can't even take a 4-hour Benadryl or he is in a terrible mood the next day, long after it has supposedly worn off.
    The only things I'm taking are my prescriptions (Lexapro 50 mg and Deplin (l-methylfolate) 15 mg), 3 fish oil capsules (occasionally) and my daily multi. I feel really good right now - like things are working, but I think I could feel better without a drug induced leveling, ya know? I haven't taken anything except those four things in a long time. Not even tylenol for my many headaches.
    Primal since March 5, 2012
    SW: 221 | CW: 182 | LPW: 166 | UGW: 140 (80 lbs loss)




  2. #22
    patski's Avatar
    patski is offline Senior Member
    Join Date
    Jan 2012
    Location
    Suburbs of Toronto
    Posts
    1,239
    I apologize if this has been said already.

    But DO NOT take 5HTP while still on anti-depressants of ANY kind. Unless you like the idea of falling into a coma.

    B-complex is your new best friend: "happy vitamins". Find a good quality one.

    High-potency fish oil. I like krill oil.

    Lots of sunshine, find a form of exercise you like. Best way to kill stress, EVER. And when you start to see results, and LOOK GOOD, you will FEEL GOOD!

    SLEEP! SLEEP! SLEEP! Go to sleep when you're tired. Stay the hell away from the computer at least two hours before bed. Take a hot bath. Relax. Get your eight hours worth.
    A Post-Primal PrimalPat

    Do not allow yourself to become wrapped up in a food 'lifestyle'. That is ego, and you are not that.

  3. #23
    patski's Avatar
    patski is offline Senior Member
    Join Date
    Jan 2012
    Location
    Suburbs of Toronto
    Posts
    1,239
    One more thing about libido.

    Take a zinc supp every day.

    When I was taken off Cipralex after two years, I was experiencing what is called 'genital numbness', or 'genital anesthesia'. I had desire, but it wasn't a pleasurable experience any longer. This was extremely frustrating.

    Your body *will* adjust it's dopamine levels over time, but zinc helps increase testosterone. I left it, forgot about it, and three months later: I was back to normal. Honestly!
    A Post-Primal PrimalPat

    Do not allow yourself to become wrapped up in a food 'lifestyle'. That is ego, and you are not that.

  4. #24
    kalli889's Avatar
    kalli889 is offline Senior Member
    Join Date
    Apr 2012
    Location
    NYC
    Posts
    979
    Quote Originally Posted by jenn26point2 View Post
    Brain zaps are like electrical charges that shoot from your head down your extremities. it's like a lightning bolt hitting the top of your head, spreading through your jaw and chin, down your arms and/or down your feet. I don't think they're harmful, but they are CERTAINLY disorienting! I parked my car on a slight downhill one time and had a zap as I was stepping out of the car. I released the brake and my car rolled forward a bit and I had a panic striken moment where I thought I'd left my car in gear. It sucked very much bad!! I hate zaps!
    Oh my god! I've had these! I never realized they were related to medication. I thought they were just some weird muscle spasms. HMMM!
    My Leptin Reset Journey


    Current BF%: 35
    Goal BF%: 20-23

  5. #25
    dantonn9's Avatar
    dantonn9 is offline Senior Member
    Join Date
    Apr 2012
    Posts
    111
    I am in Canada. Is 5-HTP something that I can buy in the drugstore or do I need to go to a health food store?
    Danni

  6. #26
    patski's Avatar
    patski is offline Senior Member
    Join Date
    Jan 2012
    Location
    Suburbs of Toronto
    Posts
    1,239
    I doubt you'll find 5-HTP at Shoppers Drug Mart. Try a natural food pharmacy.
    A Post-Primal PrimalPat

    Do not allow yourself to become wrapped up in a food 'lifestyle'. That is ego, and you are not that.

  7. #27
    jenn26point2's Avatar
    jenn26point2 is online now Senior Member
    Join Date
    Mar 2012
    Location
    Iowa
    Posts
    7,692
    Quote Originally Posted by kalli889 View Post
    Oh my god! I've had these! I never realized they were related to medication. I thought they were just some weird muscle spasms. HMMM!
    I did a search for brain zaps and the drug I was taking at the time. Sadly, the one I was taking didn't register with Google, but learned that there are a lot of antidepressants that have them as a withdrawal symptom. They are also called equilibrium zaps.
    Primal since March 5, 2012
    SW: 221 | CW: 182 | LPW: 166 | UGW: 140 (80 lbs loss)




  8. #28
    dantonn9's Avatar
    dantonn9 is offline Senior Member
    Join Date
    Apr 2012
    Posts
    111
    Thanks, Patski.

    I have also been looking into Rhodiola, since Mark mentioned in his post about antidepressants. He sells Primal Calm, but I was wondering if just using the Rhodiola would work.
    Danni

  9. #29
    patski's Avatar
    patski is offline Senior Member
    Join Date
    Jan 2012
    Location
    Suburbs of Toronto
    Posts
    1,239
    I've taken Rhodiola in the past, and not felt much relief.

    I just started reading about ashwagandha, which helps boost your immune system, and is great for stress/anxiety/depression and for helping with sleep.

    I've considered Primal Calm too; just worry about shipping/duty to Canada.
    A Post-Primal PrimalPat

    Do not allow yourself to become wrapped up in a food 'lifestyle'. That is ego, and you are not that.

  10. #30
    paleo pika's Avatar
    paleo pika is offline Member
    Join Date
    Jan 2012
    Location
    Michigan
    Posts
    89
    Auuuuugh me too me too!

    I had them SO BAD I didn't feel comfortable driving my car much anymore...this was with Paxil. I asked my doc about brain zaps and she just looked at me like I was nuts. :sigh:

    So I took myself off Paxil, it's been like 8 months now and I still get one or two every once in a while...but was having them every few minutes, sometimes more often. It was SO disorienting.

    Quote Originally Posted by kalli889 View Post
    Oh my god! I've had these! I never realized they were related to medication. I thought they were just some weird muscle spasms. HMMM!

Page 3 of 4 FirstFirst 1234 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •